Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 26, 2021, 8:31 PM CDT for Furnas County, Harlan County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 8:31 PM CDT (01:31 UTC)
- Expired
- Mar 26, 2021, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WUUS53 KGID 270131
SVRGID
NEC065-083-270200-
/O.NEW.KGID.SV.W.0005.210327T0131Z-210327T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
831 PM CDT Fri Mar 26 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northeastern Furnas County in south central Nebraska...
Northwestern Harlan County in south central Nebraska...
* Until 900 PM CDT.
* At 831 PM CDT, a severe thunderstorm was located near Edison, or 22
miles southwest of Holdrege, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oxford, Stamford, Edison and Hollinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4015 9981 4033 9981 4034 9950 4013 9949
TIME...MOT...LOC 0131Z 270DEG 16KT 4025 9973
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright1 follow-up statement
335
WWUS53 KGID 270154
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
854 PM CDT Fri Mar 26 2021
NEC065-083-270204-
/O.EXP.KGID.SV.W.0005.000000T0000Z-210327T0200Z/
Furnas NE-Harlan NE-
854 PM CDT Fri Mar 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FURNAS AND
NORTHWESTERN HARLAN COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4015 9981 4033 9981 4034 9950 4013 9949
TIME...MOT...LOC 0154Z 270DEG 16KT 4025 9961
$$
Billings WrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:16 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 26, 6:16 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 616 PM CDT Fri Mar 26 2021 .DISCUSSION...(This evening through Friday) Issued at 347 PM CDT Fri Mar 26 2021 Main forecast concern is storms tonight and the potential for severe weather in the SPC marginal day 1 risk. A band of rain showers lifted north from KS across south central Neb today in warm air advection ahead of a shortwave trough lifting into southwest Neb. A few showers remain ongoing north of Interstate 80 attm, and precipitation has remained light with rainfall amounts ranging from a trace to a few hundredths of an inch. At the surface, low pressure was located in western KS with a warm front extending into north central KS. Although not high, we have seen moisture return into our region with surface dps in the 40s. Breaks in clouds/clearing has worked north into KS and southern Neb this aftn and with a few more hours of heating, instability is expected to increase to around 500 j/kg. Isolated to scattered storms are still favored to develop toward the 6 pm time frame near/east of the triple point near the KS/Neb stateline. While instability is marginal, effective shear is more impressive around 45kts and we could see some strong to severe storms with large hail and damaging winds the primary storm hazards. High resolution models have trended farther north with convective initiation this evening with latest runs with development in our southwest Neb zones...with storms tracking northeastward, with some additional development possible farther south into KS and will be monitoring trends the next few hours. Storm chances continue into tonight north of the warm front on the nose of the low level jet, with the better focus for these storms to our east. The weather dries out tonight behind a cold front and Saturday will feature dry, but breezy conditions with wind gusts 25-30 mph as mixing deepens behind an upper trough crossing the northern/central Plains. The airmass begins to moderate Sunday in height rises behind the departing upper trough axis. Temps are expected to reach the 60s Sunday aftn and will be accompanied by steady/gusty southwest winds. Monday features one of the warmer days of the upcoming workweek ahead of an approaching upper trough and cold front. Temps are forecast to climb into the 70s, but again will be accompanied by gusty winds. An upper trough and cold frontal passage brings the potential for some light rain/snow Monday night with minimal precipitation amounts. The weather turns cooler through the middle of the week under the influence of the upper trough, then a building upper ridge expands onto the plains towards Easter weekend, bringing quite a warming trend. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 613 PM CDT Fri Mar 26 2021 A few thunderstorms are expected during the evening hours before moving off to the east/northeast of the terminals. Later tonight expect some MVFR or IFR ceilings which should continue into the morning hours. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Fay AVIATION...JCB
Hazardous weather outlook, Mar 26, 3:53 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 353 PM CDT Fri Mar 26 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 353 PM CDT Fri Mar 26 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Evening and Tonight. There is a Marginal Risk that a few storms could become severe this evening, primarily between 6 PM and midnight for locations generally along and south of Interstate 80. The main threats with any possible severe storms would be large hail to around quarter size and wind gusts to around 60 MPH. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On several afternoons between Sunday and Wednesday, the combination of gusty winds and relative humidity dropping to around 25 percent or lower could promote near-critical fire weather conditions at times, especially in far western and southern portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any possible hail or strong to severe thunderstorm winds this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Mar 26, 7:38 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Hastings NE
738 PM CDT Fri Mar 26 2021
NEZ072-082-270115-
Gosper NE-Furnas NE-
738 PM CDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSPER AND
NORTHWESTERN FURNAS COUNTIES UNTIL 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holbrook, or 31 miles east of McCook, moving northeast at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Arapahoe and Holbrook.
LAT...LON 4057 9985 4037 9964 4036 9964 4024 10006
4029 10010
TIME...MOT...LOC 0038Z 231DEG 15KT 4029 10004
Billings WrightSpecial weather statement, Mar 26, 7:54 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Hastings NE
754 PM CDT Fri Mar 26 2021
NEZ072-082-270130-
Gosper NE-Furnas NE-
754 PM CDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSPER AND
NORTHEASTERN FURNAS COUNTIES UNTIL 830 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arapahoe, or 29 miles north of Norton, moving east at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Arapahoe, Oxford, Beaver City, Holbrook, Edison and Hollinger.
LAT...LON 4040 9965 4035 9964 4035 9963 4014 9963
4015 10002 4034 10004
TIME...MOT...LOC 0054Z 265DEG 14KT 4026 9995
Billings WrightLocal storm report, Mar 26, 7:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 E HOLBROOK 40.31N 99.96W
03/26/2021 E0.75 INCH FURNAS NE TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
&&
JCBLocal storm report, Mar 26, 8:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 SSW HOLBROOK 40.28N 100.02W
03/26/2021 E1.00 INCH FURNAS NE PUBLIC
REPORT OF UP TO QUARTER SIZED HAIL. HAIL
COVERING THE GROUND AND IT HAILED FOR AT
LEAST 10 MINUTES. PICTURE SENT VIA FACEBOOK.
&&
JMBWLocal storm report, Mar 26, 8:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 1 WSW CAMPBELL 40.29N 98.75W
03/26/2021 E1.00 INCH FRANKLIN NE TRAINED SPOTTER
&&
JCBSpecial weather statement, Mar 26, 8:17 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Hastings NE 817 PM CDT Fri Mar 26 2021 NEZ047-270145- Howard NE- 817 PM CDT Fri Mar 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD COUNTY UNTIL 845 PM CDT... At 817 PM CDT, Doppler radar was tracking a strong thunderstorm over Dannebrog, or 17 miles northwest of Grand Island, moving northeast at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... St. Paul, Dannebrog and Cushing. LAT...LON 4111 9829 4105 9858 4118 9868 4139 9829 TIME...MOT...LOC 0117Z 240DEG 18KT 4114 9854 Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:25 PM CDT | Special Weather Statement | GID | Howard | 35 min |
| Mar 26, 7:36 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 24 min |
| Mar 26, 7:38 PM CDT | Special Weather Statement | GID | Gosper | 37 min |
| Mar 26, 7:54 PM CDT | Special Weather Statement | GID | Furnas | 36 min |
| Mar 26, 8:00 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 30 min |
| Mar 26, 8:02 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 28 min |
| Mar 26, 8:17 PM CDT | Special Weather Statement | GID | Howard | 28 min |
| Mar 26, 8:42 PM CDT | Special Weather Statement | GID | Phelps | 48 min |
| Mar 26, 8:44 PM CDT | Special Weather Statement | GID | Howard | 31 min |
| Mar 26, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Howard, Merrick, Nance | 24 min |
| Mar 26, 9:03 PM CDT | Special Weather Statement | GID | Clay | 42 min |
| Mar 26, 9:27 PM CDT | Special Weather Statement | GID | Nance | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.